MAUDE Adverse Event Report: ARTHREX, INC. PEEK TENO SCRW,PEEK,VENT; BONE FIXATION SCREW/PLATE

ARTHREX, INC. PEEK TENO SCRW,PEEK,VENT; BONE FIXATION SCREW/PLATE
Model Number PEEK TENO SCRW,PEEK,VENT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 02/14/2025, it was reported by a sales representative via email that an ar-1549ps tenodesis screw, peek, vented, 4 x 10 mm broke in half upon insertion to the bone tunnel.The pieces were extracted and an additional ar-1549ps tenodesis screw was opened to complete the case.This was discovered during a procedure on (b)(6) 2025, with no reported patient harm.Additional information was received on 02/25/2025: there was no case delay, and no added anesthesia was administered to the patient.No adverse effects were reported during or after the surgery.This was discovered during a scapholunate stabilization procedure on (b)(6) 2025.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed.Photographic evidence provided from the field of an unpackaged ar-1540ps, with batch number 15349365, revealed that the peek was broken.Therefore, arthrex was able to deduce the cause of the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the screw.

Brand Name
PEEK TENO SCRW,PEEK,VENT
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21558812
Report Number1220246-2025-00857
Device Sequence Number13065481
Product Code HWC
UDI-Device Identifier00888867018747
UDI-Public(01)00888867018747(11)241118(17)291031(10)15349365
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPEEK TENO SCRW,PEEK,VENT
Device Catalogue NumberAR-1540PS
Device Lot Number15349365
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer09/04/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date09/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown